Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Dan12345

Accutane - Worse Than Ever

Recommended Posts

Hey.

About 5 years ago when I was 15 I had horrible acne on my forehead due to a poor diet. I changed my diet and drank loads of water and it cleared within about 4-5 weeks. Fast forward 2 years and I started to break out horribly and was put onto some sort of antibiotic(forgotten the name). It never really cleared it up fully but definitely made it a lot better than it was. Then about a year and a half ago it started to get worse again and I switched to a different antibiotic and epiduo gel. Was on that for about 6-7 months and it cleared up nearly fully. Surprise surprise it came back again and I went onto a new antibiotic and Isoretinoin gel (gel form of accutane). Took a while but I nearly cleared up fully. I would have 3-4 small spots at a time which at the time seemed awful but looking back at it, it wasn't bad at all.

Basically, I went to a festival in August with pretty much clear skin except 3-4 spots. Came back and then a week later, the left side of my face errupted and was filled with spots, however the rest of my face was clear. It was probably the worse I had ever seen it so I decided to go on accutane. For the first month I was prescribed just the 20mg to see how I got on. First week I saw no changes at all and then the 2nd and 3rd week, it got about twice as worse. I read up and apparantly it was just the initial breakout and it was nothing to worry about.

Started the 2nd month now and am about half way in on 40mg instead. It is probably about 3 times as worse as when I started with spots all over my face now except my forehead. I am getting loads of cysts when I have never had them before. Also I notice that I am getting a stupid amount of whiteheads too. Also when the spots finally go (still have loads from about a month ago) they are scarring really badly and my face just glows red at the moment. I guess the only good news is I am not having any side effects except dry skin/lips.

I'm wondering if Accutane is like the switching of a light on and off. That one day it will suddenly all start to go uphill and everything will get better. Did this happen to anyone else?

Link to post
Share on other sites

Happens to 99.9% of the people that go through Accutane. My IB was 3x worse than how my acne was before taking the medication. You just have to be patient with it. It'll begin to clear you up soon.

Link to post
Share on other sites

When I did accutane 2 courses the acne stayed and started getting worse so I bugged my dr. Until he let me go back on my cephalosporin antibiotic. People on tetracycline antibiotics need to switch over to cephalosporins during accutane if your dr. Is understanding enough.your skin is highly succeptible t o scarring while on accutane .I dont think anyone should take without Antibiotics also.accutane is no panacea even if it works many times your acne will come right back soon after finishing

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×